Go Back   NeuroTalk Support Groups > >

Epilepsy For support and discussion about Epilepsy and Seizure Disorders.

Update -- went to see the neuro

Reply
 
Thread Tools Display Modes
Old 09-14-2006, 12:53 PM   #1
strawdog
Junior Member
 
Join Date: Sep 2006
Posts: 13
Default Update -- went to see the neuro

... and he pronounced me "as healthy as I've ever been" where he's concerned. Yay!

I told him about my seizures that I've experienced after traveling, and we had a good talk about my medication levels. He still thinks taking the 250mg of Depakote ER is way under therapeutic levels and wants me to try 500mg.

I agreed, especially after he told me I could still take it once a day, before bedtime. I'm going to go through some stress in the next handful of months, and I'd rather be seizure-free during this time. He gave me the prescription in 250mg pills, though, so I can go back down if I have side effects.

Two things I've noticed after being on the higher dose for a week: I'm getting out of bed easier in the morning, and I've been having more headaches than usual. Let's hope those headaches go away!

Anyone else see the neuro while we were away?
__________________
Juvenile Myoclonic Epilepsy for 20 years, since the age of 13.
Taking 500mg Depakote ER once a day.
strawdog is offline   Reply With Quote
Old 09-14-2006, 02:55 PM   #2
Riva
In Remembrance
 
Join Date: Aug 2006
Posts: 34
Default

strawdog,please keep a journal of your headaches . If they persist ,contact
your Dr. I had to get off depkote because of the migranes it caused me.

Wishing you a sz free life

Riva
Riva is offline   Reply With Quote
Old 09-15-2006, 10:22 AM   #3
Footprints
Junior Member
 
Join Date: Sep 2006
Posts: 24
Default

Strawdog,
I second the recording of side effects you may be seeing with depakote. While I didn't have headaches caused by that medication, I had other side effects that required me to end up switching off depakote.

And....this is JMHE......I, too, had a period where I was going under a lot of stress, and stress exacerbates my seizures. I was really worried about the extra stress (from a challenging patch in graduate school that I had to get through, no avoiding it possible, tho I did try for a while ). One of my doctors prescribed xanax for me to take when I was feeling particularly stressed out. I always took the absolute lowest dose (cut the pills in half) and only when I really needed to (because it's a drug that can be abused, but I made sure I wasn't). It took the edge off the stress and got me through. I had started having breakthrough partials (my seizures up to that point had always been TC); taking the xanax at the start of a partial could stop the progression of those stress-related seizures! It takes about 15 minutes for the effect to kick in, but once it did, I was fine.

Good luck!
(Ahhhh, so glad to be back to this forum!!)
Footprints is offline   Reply With Quote
Old 09-15-2006, 03:43 PM   #4
strawdog
Junior Member
 
Join Date: Sep 2006
Posts: 13
Default

Quote:
Originally Posted by Footprints View Post
taking the xanax at the start of a partial could stop the progression of those stress-related seizures! It takes about 15 minutes for the effect to kick in, but once it did, I was fine.
I had no idea Xanax could help with stress-related seizures ... this stress will also be related to grad school (applications for now, moving and starting within the next year, argh!) and will be ongoing for the next seven years unless I learn how to deal with it. My tiny breakthrough szs are simple partials, too! Up until last year I've only had GMs and myoclonics. [Side note: I really do think the simple partials are the worst, and props to you all who have a lot of those every day!]

Thank you both for your input on Depakote. I was on the regular stuff for years and I think it triggered a digestive motility disorder for me. The extended release is better for me, though, and so far I can live with the side effects. I'll keep y'all updated as the weeks go by, though.
__________________
Juvenile Myoclonic Epilepsy for 20 years, since the age of 13.
Taking 500mg Depakote ER once a day.
strawdog is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -5. The time now is 04:08 AM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.

Home - Top

Powered by vBulletin • Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Search Engine Optimisation provided by DragonByte SEO v2.0.31 (Lite) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.

vBulletin Optimisation provided by vB Optimise v2.7.1 (Lite) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.

All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy